[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.147.238.168. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
September 20, 2010

Invasive Squamous Cell Carcinoma and Sorafenib in a Black Patient

Author Affiliations

Author Affiliations: Department of Dermatology, Texas Tech University Health Sciences Center, Lubbock.

Arch Dermatol. 2011;147(1):133-134. doi:10.1001/archdermatol.2010.395

A 59-year old black man was referred to dermatology for a rapidly enlarging mass on his right hip. The patient had a history of intravenous drug abuse, hepatitis B, and hepatitis C. One year prior to referral he was diagnosed as having an unresectable hepatocellular carcinoma and began treatment with sorafenib, 400 mg twice a day. He developed severe hand-foot syndrome requiring dose reduction to 200 mg/d. Four months later, the patient complained of a rapidly growing lesion on his right hip. He denied prior scar or burn at the site. A 3.5 × 2.0-cm polypoid mass was seen (Figure 1). Histopathologic analysis revealed a moderately differentiated squamous cell carcinoma (SCC) (Figure 2). Perinuclear clearing and numerous mitoses were seen at higher-power magnification. Immunohistochemical findings for human papillomavirus (HPV) types 6, 11, 16, 18, 31, 33, and 51 were negative. After excision, no recurrence and no new inflammatory keratotic lesions developed over the following 9 months as the patient continued treatment with sorafenib, 200 mg/d.

First Page Preview View Large
First page PDF preview
First page PDF preview
×